Methyl B12 caused bad reactions

Messages
15
Likes
6
I took Methyl B12 for around 4 or 5 days and then I woke with really bad anxiety, panic attacks, drunk feeling, nausea, brain fog etc. It's been 2 weeks and I'm pretty sure I overmethylated. How can I reverse thi?
 

ljimbo423

Senior Member
Messages
1,557
Likes
3,309
Location
United States, New Hampshire
I took Methyl B12 for around 4 or 5 days and then I woke with really bad anxiety, panic attacks, drunk feeling, nausea, brain fog etc. It's been 2 weeks and I'm pretty sure I overmethylated. How can I reverse thi?
A low dose of niacin, not niacinamide, helps a lot of people reverse over-methylation. I would start with no more than 25 mg and see how that works. Give it at least 45 minutes to work.

It can also cause a flushing or reddening of the skin at higher doses. Which is harmless but something to be aware of. Increasing methylation can increase neurotransmitters in the brain and also increases glutathione.

Glutathione is a VERY powerful detoxifier and that's probably causing the nausea, brain fog etc. The increase in neurotransmitters is probably a big part of what's causing your anxiety and panic attacks.

If you have CFS, I would recommend supporting your mitochondria before taking on any kind of a protocol, like methylation support. etc.

I took SAM-e, which is a powerful methyl donor, once at 200mg before I knew how I'd react to it. It caused massive anxiety and panic attacks. I thought I was going to loose my mind the anxiety was so bad.

I got some niacin (not niacinamide, that don't work very well) and took 50 mg and felt better. A half hour later I took another 50 and 45 minutes later I took another 50.

After the third dose my anxiety was gone and I never made that mistake again!:) I also always keep some niacin on hand, especially when I am treating methylation.

Jim
 
Messages
15
Likes
6
A low dose of niacin, not niacinamide, helps a lot of people reverse over-methylation. I would start with no more than 25 mg and see how that works. Give it at least 45 minutes to work.

It can also cause a flushing or reddening of the skin at higher doses. Which is harmless but something to be aware of. Increasing methylation can increase neurotransmitters in the brain and also increases glutathione.

Glutathione is a VERY powerful detoxifier and that's probably causing the nausea, brain fog etc. The increase in neurotransmitters is probably a big part of what's causing your anxiety and panic attacks.

If you have CFS, I would recommend supporting your mitochondria before taking on any kind of a protocol, like methylation support. etc.

I took SAM-e, which is a powerful methyl donor, once at 200mg before I knew how I'd react to it. It caused massive anxiety and panic attacks. I thought I was going to loose my mind the anxiety was so bad.

I got some niacin (not niacinamide, that don't work very well) and took 50 mg and felt better. A half hour later I took another 50 and 45 minutes later I took another 50.

After the third dose my anxiety was gone and I never made that mistake again!:) I also always keep some niacin on hand, especially when I am treating methylation.

Jim
I forgot to mention my tongue as feels numb for some reason. I'm gonna try niacin asap and will let you know. Thanks!
 

ljimbo423

Senior Member
Messages
1,557
Likes
3,309
Location
United States, New Hampshire
@ljimbo423 Niacin (Nicotonic acid) or no flush Niacin (Inositol Hexanicotinate) Niacin + Inositol. Both are 500mg, I don't know why the dosage is so high
Inositol Hexanicotinate won't work very well because it is slowly metabolized over several hours. @pamojja gave a link in the post above this one to 100mg capsules, that's what I started with.

I just estimated what 25mg was by separating the capsule and dumping about 1/4 capsule in the top of the 2 separated halves.
 
Messages
15
Likes
6
Inositol Hexanicotinate won't work very well because it is slowly metabolized over several hours. @pamojja gave a link in the post above this one to 100mg capsules, that's what I started with.

I just estimated what 25mg was by separating the capsule and dumping about 1/4 capsule in the top of the 2 separated halves.
I tried Niacin for a few days and it didn't work. It gave me severe flushes after only taking 25mg. My Doctor had no clue what I was talking about and thought B12 couldn't do this. She did a few tests, found nothing, and prescribed me an SSRI. Does anyone else have an idea what could be causing this?
 

pamojja

Senior Member
Messages
1,357
Likes
1,572
Location
Austria
Messages
7
Likes
10
Im so glad I found this thread. Im comt val158met and had a bad reaction to rhodiola rosa and methyl b12 that ended up with insomnia and a day full of panic attacks. Just tried a lower dose of time release niacin and I feel completly better, very grateful thank you all.